I am having a lot of side effects, I have been taking 100mg at night for the last 6 years. I have been feeling dreadful, sweating so much it's embarrassing, finding it hard to urinate and I am not me anymore lost all my confidence these symptoms are really getting me down any help would be much appreciated
I was once taking a high dosage of this too... 175 mg at night. A new doctor put me on a similar antidepressant and then we lowered this and it was not as difficult. Can I ask if these symptoms are from the Amitriptyline or from withdrawing from it. There are new Antidepressants that don't have as many side effects as Amitriptyline and I found one that suited me much better... however mine is taken for nerve pain, but I would think side effects are similar if not the same. I remember nonstop sweating with Trips and other bad side effects that are not present with new one. I had to go through about 5 before I found the right one for me. In my experience you don't have to stop one antidepressant before taking another as long as they are in a similar class and you Doctor will know this.
Don't lose your confidence as you are only reacting to a medication and that doesn't reflect on you, except that you have the courage to try to help yourself.
The only other thing I can suggest is that your doctor could give you a mild tranquiler to get you through the rough spots if you are not going onto another antidepressant. If he gives you some, be very careful with them or you will have an even worse problem stopping them.
I don't know if this has been helpful, but I hope some of it is.
My best to you,
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Aug 2013 • 6 answers
Posted 6 Jan 2015 • 3 answers
Posted 5 Apr 2015 • 2 answers
Posted 24 Dec 2015 • 2 answers
Posted 23 Jul 2016 • 0 answers